MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 9X25MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 9X25MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207563
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, when the screw was placed, when it was arriving to the last thread, it started to unfit.The surgeon tried to remove and it got broken.The screw was completely removed from patient.It is unknown if a backup device was available and how the issue was resolved.No significant delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 9x25mm biorci screw, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site properly.Incorrect screw size to tunnel size.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
¿h10 h3, h6: the reported 9x25mm biorci screw, used in treatment, has been returned for evaluation.Visual assessment confirmed the reported complaint of breakage.Approximately 2mm of the distal end of the screw has been broken off and not returned.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specifications.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site with the recommended prep device.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI 9X25MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9795351
Report Number1219602-2020-00473
Device Sequence Number11493151
Product Code HWC
UDI-Device Identifier03596010426253
UDI-Public03596010426253
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model Number7207563
Device Catalogue Number7207563
Device Lot Number50803877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2020
Supplement Date Received by Manufacturer04/03/2020
05/21/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/08/2020
05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1